Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 109, NWS Raleigh, NC

May 27, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 2:55 PM EDT for 5 counties in North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 2:55 PM EDT (18:55 UTC)
Expired
May 27, 2011, 3:39 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:59 PM EDTHAIL 0.751 Nnw Holly Springs, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS52 KRAH 271855
SVRRAH
NCC063-069-077-101-183-272000-
/O.NEW.KRAH.SV.W.0109.110527T1855Z-110527T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FUQUAY-VARINA...OR 11 MILES SOUTH OF
  CARY...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS    
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. QUARTER SIZE HAIL  
  WAS REPORTED WITH THIS STORM AT 247 PM IN FUQUAY VARINA.

* LOCATIONS IMPACTED INCLUDE...
  APEX...
  LAKE WHEELER...
  CARY...
  RALEIGH...
  NEW HOPE...
  FALLS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3619 7851 3616 7846 3617 7840 3613 7806
      3581 7826 3573 7821 3542 7860 3552 7869
      3561 7900 3622 7879
TIME...MOT...LOC 1854Z 212DEG 27KT 3565 7880

$$

KC
2 follow-up statements
300 
WWUS52 KRAH 271932
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT FRI MAY 27 2011

NCC063-271937-
/O.CAN.KRAH.SV.W.0109.000000T0000Z-110527T2000Z/
DURHAM NC-
332 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DURHAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3619 7851 3616 7846 3617 7840 3613 7806
      3581 7826 3573 7821 3542 7860 3564 7878
      3600 7870 3621 7873
TIME...MOT...LOC 1927Z 212DEG 27KT 3586 7864

$$

NCC069-077-101-183-272000-
/O.CON.KRAH.SV.W.0109.000000T0000Z-110527T2000Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-JOHNSTON NC-
332 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN JOHNSTON...WAKE...SOUTHEASTERN GRANVILLE AND
FRANKLIN COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
GARNER...MOVING NORTHEAST AT 30 MPH. OTHER STORMS ARE ALSO LOCATED 
WITHIN THE WARNED AREA... ONE NORTH OF RALEIGH AND ANOTHER WEST OF 
FRANKLINTON. THESE STORMS HAVE SHOWN WEAKENING TREND SINCE 315 PM 
AND IF THIS TREND CONTINUES THE WARNING MAY BE CANCELLED EARLY.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... KNIGHTDALE...LINWOOD...
WENDELL...FALLS LAKE...ROLESVILLE...WAKE FOREST...PURNELL...PILOT... 
CREEDMOOR...YOUNGSVILLE...STEM...LOUISBURG ...FRANKLINTON AND BUNN.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3619 7851 3616 7846 3617 7840 3613 7806
      3581 7826 3573 7821 3542 7860 3564 7878
      3600 7870 3621 7873
TIME...MOT...LOC 1927Z 212DEG 27KT 3586 7864

$$

KC
118 
WWUS52 KRAH 271939
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT FRI MAY 27 2011

NCC069-077-101-183-271948-
/O.CAN.KRAH.SV.W.0109.000000T0000Z-110527T2000Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-JOHNSTON NC-
339 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON...
WAKE...SOUTHERN GRANVILLE AND FRANKLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3619 7851 3616 7846 3617 7840 3613 7806
      3581 7826 3573 7821 3542 7860 3564 7878
      3600 7870 3621 7873
TIME...MOT...LOC 1938Z 212DEG 27KT 3593 7858

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:52 PM EDT, 3 minutes earlier.

Area forecast discussion, May 27, 2:52 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS
OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM FRIDAY...

STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z
OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE
MOIST AND MODERATELY  UNSTABLE OVER THE REGION WILL TRIGGER
SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS
EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1.
SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z
OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH
MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS.

CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT
INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER
VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE
WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON.
THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS
AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE
OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE
WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL.

HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN
AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED
TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO
NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS

TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH
THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH
TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF
THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS
COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST
SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM
EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS.
LOWS GENERALLY 62 TO 68 DEGREES.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH
ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT
BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT
IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER...
THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER
INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY
COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD
AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY
FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE
WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH
PARTLY (TO MOSTLY SUNNY WEST) SKIES.

SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD...
BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING
INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM
THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND
FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE
MID 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...

MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION
THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE
MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS
AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING
OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY
INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY
CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL
INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE
POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK.
THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS
SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH
CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME.
THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO
TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO
GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE
POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY
RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 240 PM FRIDAY...

ADVERSE AVIATION WEATHER CONDITIONS THIS AFTERNOON AS A LINE OF
SLOW MOVING THUNDERSTORMS DRIFT NORTHWARD ACROSS THE REGION. THIS
WILL CAUSE WIDESPREAD MVFR/IFR CONDITIONS. EXPECT CONVECTION TO
SLOWLY DIMINISH THIS EVENING WITH LOSS OF HEATING BUT A SLOW
MOVING MID-UPPER LEVEL TROUGH WILL LIKELY MAINTAIN SOME ORGANIZED
CONVECTION OVER THE WESTERN TWO-THIRDS OF CENTRAL NC THROUGH THE
NIGHT.

EXPECT EARLY MORNING STRATUS AND AREAS OF FOG SATURDAY. STRATUS
AND FOG WILL LIFT INTO A BROKEN CU FIELD BY MID MORNING. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROMINENT
OVER THE COASTAL PLAIN AND SANDHILLS AND POSSIBLY THE PIEDMONT BY
EARLY SATURDAY AFTERNOON WITH MVFR CONDITIONS IN VICINITY OF THE
SHOWERS AND STORMS.

IMPROVING WEATHER CONDITIONS EXPECTED SATURDAY NIGHT INTO SUNDAY
WITH A 2-4 HOUR PERIOD OF MVFR/IFR FOG PROBABLE SUNDAY MORNING.

VFR CONDITIONS EXPECTED SUNDAY THROUGH WEDNESDAY AS HIGH
PRESSURE TO OUR W-NW WILL INFLUENCE OUR WEATHER.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>009-021>025-
038>041-073>077-083>086-088.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD/WSS
AVIATION...WSS
Hazardous weather outlook, May 27, 2:37 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI MAY 27 2011

NCZ010-011-026>028-042-043-078-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
237 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>009-021>025-038>041-073>077-083>086-088-281000-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
237 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

GIH

In the hours before

Local storm report, May 27, 2:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     KERNERSVILLE            36.12N  80.08W
05/27/2011                   FORSYTH            NC   PUBLIC

            TREE FELL ONTO CARS.

&&

EVENT NUMBER RAH1100682

MEB
Local storm report, May 27, 2:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             3 SE BETHESDA           35.92N  78.81W
05/27/2011  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            PENNY SIZE HAIL ON AVIATION PARKWAY.

&&

EVENT NUMBER RAH1100683

MEB
Local storm report, May 27, 2:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     1 NNE KERNERSVILLE      36.13N  80.07W
05/27/2011                   FORSYTH            NC   TRAINED SPOTTER

            ROOF OFF OF A LUMBER COMPANY BUILDING.

&&

EVENT NUMBER RAH1100684

MEB
Local storm report, May 27, 2:45 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             3 NNW SPRING LAKE       35.22N  79.01W
05/27/2011  E1.00 INCH       HARNETT            NC   PUBLIC

&&

EVENT NUMBER RAH1100685

MEB
Local storm report, May 27, 2:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             DURHAM                  35.98N  78.92W
05/27/2011  E0.88 INCH       DURHAM             NC   PUBLIC

&&

EVENT NUMBER RAH1100686

MEB
Local storm report, May 27, 2:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             4 W MIDDLEBURG          36.41N  78.39W
05/27/2011  E0.50 INCH       VANCE              NC   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL ON SHORES OF KERR LAKE.

&&

EVENT NUMBER RAH1100687

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
May 26, 11:18 PM EDTSpecial Weather StatementRAHGuilford, Montgomery, Randolph, Stanly42 min
May 26, 11:30 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph27 min
May 26, 11:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Montgomery, Moore, Orange43 min
May 27, 1:48 AM EDTSpecial Weather StatementRAHAnson57 min
May 27, 11:25 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more90 min
May 27, 11:50 AM EDTSpecial Weather StatementRAHDurham40 min
May 27, 11:56 AM EDTAreal Flood AdvisoryRAHDurham, Granville94 min
May 27, 12:00 PM EDTSevere Thunderstorm WarningRAHDurham, Wake45 min
May 27, 12:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake45 min
May 27, 12:36 PM EDTAreal Flood AdvisoryRAHChatham84 min
May 27, 12:43 PM EDTAreal Flood AdvisoryRAHAnson, Richmond107 min
May 27, 12:52 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland83 min
May 27, 12:58 PM EDTSpecial Weather StatementRAHDurham62 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance61 min
May 27, 1:23 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland3 hr
May 27, 1:25 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange57 min
May 27, 1:26 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:33 PM EDTSpecial Weather StatementRAHGranville27 min
May 27, 1:35 PM EDTFlash Flood WarningRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford92 min
May 27, 1:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford46 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake61 min
May 27, 2:11 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren49 min
May 27, 2:19 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke56 min
May 27, 2:25 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more14 hr
May 27, 2:28 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Harnett, Wake3 hr
May 27, 2:45 PM EDTFlash Flood WarningRAHHarnett, Wake2 hr
May 27, 3:11 PM EDTSpecial Weather StatementRAHGranville, Vance64 min
May 27, 4:21 PM EDTFlash Flood WarningRAHDurham, Orange97 min
May 27, 5:02 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
May 27, 5:56 PM EDTAreal Flood AdvisoryRAHForsyth94 min
May 27, 6:22 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 27, 6:25 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland50 min
May 27, 7:11 PM EDTSpecial Weather StatementRAHAnson34 min
May 27, 7:25 PM EDTAreal Flood AdvisoryRAHAnson95 min
May 27, 7:46 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.